Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diagnosed with gastritis and hiatal hernia. Having difficulty breathing. Blood work and EKG were normal. Advice

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2026 Questions
Question
I was diagnosed with gastritis, hiatal hernia probably mild because I don't need surgery and esophagitis just last week by EGD and in July. I had very bad side effects from Nexium in July so I stopped it for 3 months and 6 weeks ago I started having difficulty breathing so I ended up in ER but blood work, EKG , echocardiogram and chest X-ray and CT of chest were are normal. Since I stopped medication for 3 months could my gastritis got worse causing my shortness of breath. I read that the inflammation of my stomach cause cause some organs like diaphragm to be pushed up. When I am lying down or in a recline position , I am not short of breath. Only when I sit up straight and standing up. PLEASE help me because my GI doctor doesn't believe that it's from my gastritis. I can't work anymore because I can't breath. I took prevacid 15 mg for 25 days but didn't improve and I just started dexilant 60 mg on 2nd day now and will continue if there's no side effects. Also, I have belching everytime I eabt and even drink one sip of water always, gnawing pain, bloating. Thank you.
Posted Sun, 24 Nov 2013 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 12 hours later
Brief Answer: Please follow the suggestions below.... Detailed Answer: Hi Thank you for posting your query on XXXXXXX I have gone through your medical concerns, and I am sorry for the situation you are in. There can be many causes for the symptoms you are having. If you upload the reports, I will be better able to help. I am glad to hear that you have done all the necessary exams and tests and they resulted normal fortunately. This rules out some common medical conditions. Now, with regards to your gastritis, I am also happy to hear that you got informed over your health problem. However, I would also add that although the medical team (we doctors) do accept the general concepts over a disease; however, our judgement is based on the physical exam results of the patient. In other words, one thing is the info provided over gastritis and inflammation of the stomach; and it is another thing what you are experiencing at the moment. In the meanwhile I would suggest to continue the therapy with dexilant as directed. I'd suggest to drink more water, avoid spicy, chilies, fried, fatty or sugary or carbonated foods and drinks. I usually advise my patients to be more physically active as it will help them alleviate the symptoms. You can walk or jogging for at least 30 minutes a day. In addition, breathe-relaxing exercises can help you overcome the attack of dispnea (difficulty in breathing) Stay calm, inhale slowly and deeply, hold for a while, and then exhale slowly. At the moment of the attack try to use only nostrils to inhale by keeping your mouth closed. Next, chamomile tea and avoiding caffeine, alcohol, energetic drinks can help too. At the end, when you go from lying down position to sitting or standing up, try to do it slowly implementing the breathing techniques as mentioned above. Hope it answered your inquiry! p.s. do no hesitate to contact me if you have other concern Dr. Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor